Hail, Lee
- When
- June 3, 2:40 AM EST
- Where
- Lee County, Zachariah
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.700, -83.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 3, 12:20 AM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 120 AM EDT TUE JUN 3 2003 WILL ISSUE A QUICK UPDATE TO REMOVE MIDNIGHT WORDING AND ADD A RUMBLE OF THUNDER TO ALL ZONES. UPDATE TO GRIDS...GRAPHICS AND TEXT PRODUCTS OUT SHORTLY. .JKL...NONE. GREIF PREVIOUS DISCUSSIONS FOLLOW: ===================================================================== 342 PM EDT MON JUN 2 2003 SHORT TERM...MODELS IN GENERAL AGREEMENT...JUST SLIGHT DIFFERENCES IN TIMING. AVN STRONGER AND DEEPER WITH UPPER LEVEL FEATURES. ALSO...06Z AVN FASTER WITH SURFACE FEATURES THAN 00Z ETA. CONSEQUENTLY...AVN ABOUT 6 HRS FASTER WITH ONSET OF PRECIP. 12Z ETA/MESOETA SEEMS MORE IN LINE WITH AVN...SO LEAN TOWARDS TIMING OF AVN. WITH AVN...HEAVIEST PRECIP STAYS TO OUR NW ALONG THE OHIO RIVER AND NORTHWARD. HOWEVER...GOOD QPF HERE AS WELL...ON THE ORDER OF 0.5 TO 0.75 IN. ANY THUNDER SHOULD STAY CLOSE TO TRACK OF LOW WHERE BEST INSTABILITY IS AT. WITH TRACK OF LOW MOVING ALONG RIVER...BEST SHOT AT THUNDER SHOULD BE NORTHERN CWA. BUT...CANT RULE OUT THUNDER ANYWHERE DURING DAYLIGHT HOURS. EXTENDED...THREE FEATURES TO LOOK AT. FIRST IS CUTOFF LOW OVER MIDWEST...REMNANTS OF UPPER LOW WHICH TRACKS FROM NORTH CENTRAL PLAINS. CORRESPONDING SFC LOW GIVES US OUR PRECIP LATE TONIGHT AND TOMORROW. UPPER LOW OVER MIDWEST SEEMS TO STALL OUT WED PM THROUGH THUR AM...APPARENTLY AS A RESULT OF A FAST MOVING SHORTWAVE THAT MERGES WITH IT MOVING IN FROM THE BC OF CANADA. THIS BRINGS SOME POPS BACK INTO FCST FOR AT LEAST NORTHERN CWA FOR WEDNESDAY PM...UNTIL UPPER TROUGH FINALLY PUSHES OFF TO NORTHEAST OUT OF AREA. LATER SHIFTS MAY WANT TO LOOK MORE CLOSELY FOR POSSIBILITY OF SLIGHT POPS ACROSS ENTIRE AREA. THEN...SECOND MAJOR CUTOFF LOW MOVES INTO PLAINS AND EVENTUALLY MIDWEST BEFORE SHOOTING OFF TO THE NORTHEAST BY NEXT WEEKEND. SHORT WAVE INTERACTION WITH FIRST UPPER LEVEL LOW SLOWS OVERALL PATTERN OF UPPER LEVEL FEATURES...PUSHING TIMING OF FRONTAL ZONE BACK ABOUT 24 HOURS FOR WEEKEND. OVERALL RESULT IS LACK OF CONFIDENCE IN TIMING OF FRONT FOR WEEKEND. LATEST AVN SEEMS TO PUSH BACK TIMING EVEN FURTHER. SO TIMING OF NEXT WEEKENDS FRONT IS HIGHLY QUESTIONABLE. RAY ===================================================================== 515 AM EDT MON JUN 2 2003 THE 8Z SFC ANALYSIS HAD HIGH PRESSURE CENTERED OVER OH. THIS HIGH BROUGHT IDEAL RADIATIONAL COOLING WITH TEMPS CURRENTLY RUNNING IN THE LOWER 40S IN THE VALLEYS TO THE UPPER 40S ON THE RIDGES. WITH THIS DRY AIR IN PLACE AT LOWER LEVELS IT WILL TAKE A WHILE FOR THE ATMOSPHERE TO MOISTEN BACKUP AND TOOK OUT ANY MENTION OF PRECIP FOR TODAY. UPPER RIDGING IS EXPECTED THIS AFTERNOON AND THIS WILL ALLOW FOR A GOOD AMOUNT OF SUNSHINE. THICKENING AND LOWERING CLOUDS ARE EXPECTED THIS AFTERNOON AHEAD OF A DEVELOPING ARE OF LOW PRESSURE IN THE MS VALLEY. HIGH TEMPS WILL BE CLOSE TO GUIDANCE...AND ONLY A FEW DEGREES BELOW NORMAL. THE MAIN FORECAST CHALLENGE IS A SW/V NOW OVER THE SOUTHERN PLAINS. MODELS HAVE GENERALLY BEEN CONSISTENT WITH PREVIOUS RUNS...BUT HAVE DIFFERENT SOLUTIONS. THE GFS TRIES TO PHASE THIS SYSTEM WITH A NORTHERN STREAM SHORTWAVE. THIS LEADS TO A STRONGER AND FASTER MOVING SFC LOW. THE GFS TRACKS THE SFC LOW TO OUR N. THE 0Z ETA AND NGM ARE RATHER SIMILAR WITH THE LOW TRACKING ACROSS THE CWA ON TUE. GOOD ISENTROPIC LIFT ACCOMPANIED BY SOME UPPER DIVERGENCE IN ADVANCE OF THE SW/V SHOULD LEAD TO A DECENT RAIN. A LLJ OF 40KT+ (AS PROGGED BY THE ETA) WILL TRANSPORT ABUNDANT MOISTURE INTO THE CWA TONIGHT...WITH PWS CLIMBING TO MORE THE 1.5 BY 12Z ON TUE. CONSIDERING THIS...RAISED POPS TO CATEGORICAL TONIGHT IN MOST PLACES. ON TUE...EXPECT THE MAIN BAND OF PRECIP TO EXIT THE REGION DURING THE MORNING. UPPED POPS TO CATEGORICAL...WITH MAINLY IN THE MORNING WORDING. THE TRACK OF THE LOW WILL PUT THE SOUTHEASTERN AREAS IN THE WARM SECTOR DURING THE AFTERNOON AND EVENING. 0Z META FORECAST SOUNDINGS FOR 21Z TUE ARE RATHER UNSTABLE (LIS TO -4 AND CAPES AROUND 2000 J/KG). THIS COULD LEAD TO REDEVELOPMENT OF SHRA OR TSRA IN THE AFTERNOON. THE COLD FRONT TRAILING SOUTH FORM THE LOW WILL GRADUALLY PUSH ACROSS THE REGION DURING THE EVENING HOURS AS 500 MB SW/V MOVES THROUGH. KEPT IN CHANCE POPS FOR TUE NIGHT. THE REST OF THE NEAR TERM WAS IN GOOD SHAPE WITH LITTLE CHANGE OTHER THAN TO LOWER HIGHS ON WED A BIT. NEW MEX HIGHS FOR WED ARE IN THE UPPER 60S COMPARED TO YESTERDAYS UPPER 70S. TRENDED TEMPS DOWN SOME...TO THE LOW TO MID 70S. EXTENDED...THE LATEST MODEL TREND IN BOTH THE ETA AND GFS IS FOR A DRY THURSDAY. LOWERED POPS THU TO SLIGHT CHANCE RATHER THAN REMOVE THEM ALTOGETHER. THE NEW MEX GUIDANCE HAS TRENDED COOLER FOR THU AM LOWS AS WELL. LATER SHIFTS WILL HAVE A BETTER CHANCE TO EVALUATE THIS AND LOOK AT MEX ENSEMBLE NUMBERS. PELTON
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 620 AM EDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM TOWARD DAWN NEAR THE TENNESSEE BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AND WEDNESDAY AND AGAIN ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PELTON
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363469.